Fibro, CFS, Diabetes, Tachyacardia,Kidneys too??

Discussion in 'Fibromyalgia Main Forum' started by lurkernomore, Jul 17, 2006.

  1. lurkernomore

    lurkernomore New Member

    This evening I am not a happy camper. I went to my GP today to get the results from my routine bloodwork I have done every so often because of the diabetes. The HBA1C test& the cholesterol tests came back okay. Both were a little too high to dance in the street about but okay.

    The Digoxin levels, according to him, were indicative that I need a higher dosage. The type of tachcardia I have is just a little trickier to treat and then he made some comment that depressed me a little when he said it. Something to the effect of, "you know, the heart is a muscle too and the way yours beats, you are going to wear it out too soon." Mmmkay, what do I do with that info?

    So in two weeks I go back to him as he has already doubled my Digoxin levels as of today and we do another Digoxin level and then we start on my kidneys. Now it seems they want to get in on the action too. So I apologize for the poor me post. I guess I just needed to get it out, so I can paste my goofy grin back on my face and pretend that I feel wonderful again. :) (Are we having fun yet, y'all?)

    Oh well, hopefully at least we will soon know what is wrong with my hubby. Calgon, can't ya just take us away for a little bit!
  2. lurkernomore

    lurkernomore New Member

  3. JLH

    JLH New Member

    Sorry to hear about your grim doctor's visit.

    Your doctor's quote of ... "you know, the heart is a muscle too and the way yours beats, you are going to wear it out too soon" was an important statement. However, I don't think he should just up your digoxin level and forget it! He should, if he has not already, refer you to a cardiologist for a complete heart workup!

    You said ... "what do I do with that info?" I would be finding a cardiologist that you want to go to--ask friends who they go to, etc., so you can pick a good one, and make an appointment with him/her! If they have to have your GP refer you, then when you go back to your GP, INSIST that he make an appt. with one for you -- even if you let on it's just to erase all worries that you have, etc.

    If your heart is beating irregularly too often and your digoxin does not help it, you may need a pacemaker. I have several heart problems, but one of mine is the irregular beating that could not be controlled by Digoxin and 2 other heart meds, so my own cardiologist referred me to another cardiologist who specialized in my problem and he put in the pacemaker. It will regulate the beat and not let it go too low or too high.

    Your GP may string you along too long checking on levels of meds, just waiting to see how it does, etc. When it comes to your heart, I believe in getting it checked out ASAP -- just to put my own mind at rest that everything is OK, or if it's not, then to proceed with what needs to be done.

    Hugs,
    Janet
  4. lurkernomore

    lurkernomore New Member

    The first experience I had with tachycardia was soon after I married and got on the BC pill. It seemed to trigger something and after a few episodes of fainting on the job I wound up on the telemetry ward of the hospital and was seen by a cardiologist.At that time I was dx'd with sinus tachycardia, no big deal, right?

    Once I was released from the hospital, they just turned my care over to my GP and he put me on Inderal. Ick, that stuff made my monthly visits unbearably heavy and I cried all the time.

    Then I seemed to go for a good while without having too many symptoms, except for weakness, fatigue and shakiness. Well heck, I did what I should have known better than to do, and chalked it up to the fibro and the diabetes.

    So when I got a new GP he was checking my pulse and his eyes got huge. My pulse was 184 that day. He put me on the EKG machine, sent me home with a holter monitor and when I returned the next day he had a long talk with me, explaining that what I have now is Supraventricular Tachycardia.

    Today he was just listening to my chest and decided my heart was racing so he had his nurse stick that pinchy thing (OUCH) on my index finger and it was 159. Another EKG showed it had gone down to 150, and that was with me on the Digoxin. My Digoxin levels always come back as too low, so he thinks I am just not getting enough, hence the upping the dosage.

    But I do not mind telling you, I really fear doubling it because I do not want to go bradycardic. Yes, a referral to a cardiologist sounds like an excellent idea at this point. Thank you so much!
  5. JLH

    JLH New Member

    My problems started out just like yours. The supraventricular tachcardia, atrial fib, bradycardia, etc.

    I'm happy that you're going to get an appt. with a cardiologist. I think that couldn't hurt one bit!!!!

    Hope everything turns out OK!

    P.S. If you ever do have to have a pacemaker ... don't worry about it, it's an outpatient procedure, just 3 or 4 stitches, and minimal discomfort afterwards for a couple days. The batteries in them last for a min. of 10 years, and possibly longer if it doesn't kick in very much!


    Hugs,
    Janet
  6. lurkernomore

    lurkernomore New Member

    Oh my gosh! That just reminded me of a commercial we have here locally with some ambulance chasing lawyers asking if anyone has had a faulty pacemaker or fibbrilator (sp?) put in and suffered due to the fact.Ha ha!It is not funny, but I laugh because I don't know what else to do!

    My mom has the "bad" kind of tachycardia, (as if any kind is good) and has never had a pacemaker mentioned to her. And she sees a cariologist on a regular basis. Then again, she has gone into some type of fib...which led to her having three TIA's and they finally put her on about three different meds to prevent it happening again.

    I am tired of "after the fact" reactions, you know? I am going to have to step up my game, gather all my strength and just take care of myself. By that I mean stop just accepting that things have to stay the way they are. I have a family to take care of!
  7. lurkernomore

    lurkernomore New Member

    Well, it is day 3 on the Digoxin increase and I am wondering if I got a placebo. No, I highly doubt he'd take that kind of chance with a heart thing, but my pulse rate is just not going down.

    Actually, it did go down to 94 last night and that is the lowest it has been in a long time. Tonight it was 104, 3 hours after I took my evening dose.

    So now what do you think? Should I give it more time or give my GP a call tomorrow and let him know just how unimpressed I am with all this? I was fine until he gave me the little talk about wearing my heart out and now I think I may be getting a little paranoid.
  8. lurkernomore

    lurkernomore New Member

    You were discussing the pacemaker. Ummmm, you weren't......awake when they did that, were you?